NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Monday, September 26, 2016
Skin Care and Diseases
Oral antibiotics and ani pruritus
In using tetracycline (Doxycycline) periodically, 50-100mg every few days, for Rosacea, I have developed a bad case of "Ani Puritus." Once I stop the medication and get it under control, can I use it just once in awhile? Or is there any tetracycline that wouldn`t cause that?
None of the topical antibiotics for Rosacea work well for me and oral antibiotics is the only thing that helps it. Thanks
It is hard to establish a direct relationship between intake of a particular medication and pruritus ani. Intake of oral antibiotics should always be under the supervision of a physician and a patient can not really make his/her own decision to take it less or more than what was prescribed. A visit to the dermatologist to check whether there are other causes of the pruritus (ex. a fungal infection) should be done.
Elma D Baron, MD
Associate Professor of Dermatology
Director, Skin Study Center
School of Medicine
Case Western Reserve University